Alert archive / Connecticut / Snow Squall Warnings in 2019

Snow Squall Warning 2, NWS Boston/Norton, MA

January 30, 2019Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this snow squall warning at Jan 30, 2019, 4:41 PM EST for Capitol Planning Region, Connecticut. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2019, 4:41 PM EST (21:41 UTC)
Expired
Jan 30, 2019, 5:30 PM EST
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS51 KBOX 302142
SQWBOX

BULLETIN - EAS ACTIVATION REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
441 PM EST Wed Jan 30 2019

CTC003-013-302230-
/O.NEW.KBOX.SQ.W.0002.190130T2141Z-190130T2230Z/
Tolland CT-Hartford CT-
441 PM EST Wed Jan 30 2019

The National Weather Service in Boston/Norton has issued a

* Snow Squall Warning for...
  Tolland County in northern Connecticut...
  Hartford County in northern Connecticut...

* Until 530 PM EST.

* At 441 PM EST, a dangerous snow squall was located along a line 
  extending from near Granby to near Fairfield, moving east at 35 
  mph.

  HAZARD...Whiteout conditions. Zero visibility in heavy snow and 
           blowing snow. Wind gusts greater than 30 mph.

  SOURCE...Radar indicated.

  IMPACT...Dangerous travel.

* 

Locations impacted include...
Hartford, New Britain, West Hartford, Meriden, Bristol, Manchester,
East Hartford, Middletown, Enfield, Southington, Glastonbury,
Newington, Vernon, Windsor, Wethersfield, Mansfield, South Windsor,
Farmington, Wolcott and Colchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.

&&

LAT...LON 4180 7299 4182 7294 4187 7295 4190 7291
      4199 7289 4201 7220 4160 7235 4158 7246
      4165 7251 4163 7271 4160 7272 4155 7282
      4157 7285 4155 7285 4156 7288 4156 7295
      4163 7293 4164 7299 4175 7301
TIME...MOT...LOC 2141Z 264DEG 39KT 4194 7284 4104 7329 

$$

Nocera

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Jan 30, 3:35 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 30, 3:35 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
335 PM EST Wed Jan 30 2019

.SYNOPSIS...
An arctic front crosses the region late this afternoon and
evening, with high impact snow squalls and brief strong to
damaging wind gusts. Dangerously cold wind chills follow
tonight into Thursday morning. Temperatures will moderate this
weekend as large high pressure builds across. A wintry mix is
possible Sunday night, changing to rain on Monday as a front
crosses the region. Another weather system may approach Monday
night into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Highlights

* High impact snow squalls move across SNE 4-8 pm
* Brief period of strong-damaging winds associated with snow squalls
* Dangerously cold wind chills tonight into Thursday morning

Line of snow squalls moving through eastern NY and will sweep
across SNE through early evening, reaching western MA around 4
pm, BOS-PVD and S/E of I95 corridor 6-7 pm and exiting Cape Cod
around 8 pm.

Model signal for heavy squalls is about as strong as you will
see as all parameters are coming together and are very
favorable. Arctic front moving through with deep unstable
saturated layer along and just ahead of the front. In fact
soundings are exhibiting a moist absolute unstable layer (MAUL)
from sfc to 700 mb. 0-3km lapse rates are 8-9 C/km and there is
also 100-200 J/kg of MUCAPE indicated. Given SW flow ahead of
the front, there is very strong low level convergence along the
front, with more than 20 units of omega through the snow growth
region. And also strong isallobaric convergence given the strong
pressure rises behind the front, focused across SNE. This all
suggests a solid line of convective snow showers and heavy
squalls along the front and current radar shows this evolving.
Given instability, also can't rule out a rumble of thunder.

Squalls will be accompanied by brief heavy snow with whiteout
conditions and brief wind gusts 40-50 mph which will have a
significant impact on travel with part of the evening commute
affected. The squalls will probably not last more than 30
minutes at any given location but can be very dangerous for
travel. A quick inch of snow is possible in 30 minutes, with
low risk for locally 2 inches in most intense squalls.

The strongest wind gusts will likely be brief and tied to the
snow squalls. Very deep mixing to 700 mb where winds are 60+
kts. Not expecting to mix 700 mb winds down to the surface but
given deep well mixed layer, potential for up to 50 mph gusts
with low risk for brief 60 mph gusts, mainly across Cape/islands
where mixing will be enhanced over warmer SST. Risk for some
localized wind damage/isolated power outages.

Clearing skies tonight behind the arctic front and squalls.
Winds will diminish some but remain gusty through the night.
While historically cold Midwest airmass is moderating as it
approaches SNE, it will still be bitter cold with 925 mb temps
down to -22 to -24C by 12z. Expect lows ranging from 5 below
zero to 5 above zero across much of SNE by morning. Wind chills
late tonight and Thu morning will be -15 to -25F in the
interior, and as low as -30F in the Berkshires, while the
coastal plain will see -10 to -20F wind chills. Wind chill
warnings were expanded to northern Worcester county and wind
chill advisories will be in place for rest of SNE, except along
the immediate south coast and Cape/Islands where wind chills
will bottom out -5 to -10F.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...
Core of coldest air aloft will be over New Eng to start the day
but gradually moderating. Temps will moderate into
the mid teens, except near 10F higher elevations. Wind chills
will remain below zero all day in the interior and recover to
zero to 5 above in the coastal plain. Enough low level
moisture for sct-bkn strato-cu developing especially across
northern MA, otherwise mostly sunny skies expected. Some ocean
effect clouds south of New Eng may flirt with the Islands from
time to time.

Thursday night...
High pres gradually builds in from the west overnight with
mainly clear skies. Modest winds will continue in the evening
before diminishing leading to decent radiational cooling.
Another very cold night with lows ranging from -5F to +5F but
less wind.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

*/ Highlights ...

 - Lingering cold through Sunday, scattered snow shower chances
 - Mild conditions and wet weather through most of next week
 - May see temperatures get as high as 60 degrees at times
 - Perhaps the return of Arctic air next weekend

*/ Overview ...

A pattern adjustment. Broadly speaking, whether equatorial Central
Pacific tropical activity signaled by a phase 5/6 MJO echoing into
the NE Pacific / Gulf of Alaska via higher H5 heights with SW-flow,
or seemingly a less wavy global pattern coinciding per a tightening
of the stratospheric polar vortex (10 mb), dangerously cold Arctic
air is contained N as a more seasonable, in some cases mild, pattern
emerges across the CONUS.

From a N-central Pacific split-flow regime, anticipating anomalous
westerly sub-tropical flow into the CONUS as W CONUS H5 troughing
prevails downstream of aforementioned higher heights into the NE
Pacific. Looking at a series of Pacific waves digging across the W
CONUS, only to zip and deamplify SW-NE across the E CONUS under the
weight of warmer S-stream southwesterlies and subsequent higher H5
heights, latent heat release contributing.

But a wobbling, wavering SW-NE baroclinic zone coinciding with the
H3 SW-NE jet along which weak, open-wave H5 disturbances sweep, over
and around New England, downstream of a N-Pacific split-flow regime
with accompanying forecast challenges.

Deterministic models continue to wobble considerably, the 30.12z EC
taking a warmer trend. Varied SW surges of sub-tropical Pacific air
with continued uncertainty of equatorial Central Pacific tropics per
MJO forecasts. Finer details likely won't emerge until 36-48 hours
out. Expect challenging precip-type forecasts per surface to low-
level isallobaric / gradient flow and thermal profiles.

Confidence low Sunday and beyond. Break down details and forecast
thinking below.

*/ Discussion ...

Friday through Sunday ...

Lingering cold. Light winds, clear conditions, efficient radiational
cooling for Friday morning. Then a slow moderating trend ahead of a
weak sweeping cold front for Saturday. Mostly dry frontal passage
but can't rule out some scattered rain / snow shower activity. High
pressure briefly building S through Sunday with return Arctic air.

Sunday night onward ...

Low confidence forecast. Certain will see SW-NE zipping lows along a
NW-SE thermal gradient. Whether S- or N-stream, a wavering, wobbling
gradient, additional variables of remnant snowpack, upstream N high
pressure, strength of surface lows and subsequent isallobaric and
gradient wind along with direction, just some of the factors that'll
influence most likely weak, open-wave disturbances / baroclinic leaf
upslope events. Mixed precip-types anticipated, just depends which
side of the envelope S New England will reside upon.

Chance PoPs in the going forecast, leaning wetter outcomes over the
week, watching for potential highs that could get into the 60s. May
see the return of Arctic air into the following weekend, but way too
early to say with certainty.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Through 01z...
Brief LIFR conditions expected as a band of snow squalls move
across SNE 21-01z. Brief whiteout conditions and west wind gusts
to 45 kt possible with up to a quick inch of snow. Squalls
should not last more than 30 minutes in any one location.

Tonight after 01z...High confidence.
VFR. West wind gusts to 35-40 kt early will slowly diminish.

Thursday and Thursday night...High confidence.
VFR, but occasional MVFR cigs possible at ACK. West wind gusts
20-25 kt diminishing Thu night.

KBOS Terminal...High confidence.
Expect brief LIFR in snow squalls around 23-00z. Snow squalls
will not last more than 30 minutes. Brief whiteout conditions
and west gusts 40-45 kt in the squalls. A coating to an inch of
snow is possible.

KBDL Terminal...High confidence.
Expect brief LIFR in snow squalls around 22z. Snow squalls will
not last more than 30 minutes. Brief whiteout conditions and
west gusts 40-45 kt in the squalls. Up to an inch of snow is
possible.

Outlook /Friday through Monday/...

Friday: VFR. Breezy.

Friday Night: VFR.

Saturday through Saturday Night: VFR. Breezy.

Sunday: VFR. Slight chance SN.

Sunday Night: Mainly VFR, with local IFR possible. Slight
chance FZRA, slight chance SN.

Monday: Mainly VFR, with local MVFR possible.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Tonight...High confidence.
A brief period of west wind gusts to 40-50 kt likely across the
waters as arctic front moves through. Strongest gusts will be
brief and tied to the arctic front early evening but gale force
gusts will continue through about midnight before gradually
diminishing. Scattered snow squalls may briefly result in near
zero visibility early evening. Moderate to heavy freezing spray
expected on the open waters. Freezing Spray Advisories and
Warnings are posted for all open waters.

Thursday into Thursday night...
Westerly wind gusts up to 30 kt will persist into Thu night
before diminishing toward daybreak. Freezing spray will persist
into Thu night.

Outlook /Friday through Monday/...Moderate confidence.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Saturday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas locally approaching 5 ft.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas.

Sunday through Sunday Night: Winds less than 25 kt. Slight
chance of snow.

Monday: Winds less than 25 kt.

&&

.CLIMATE...
Record LOWEST High Temperatures for Thursday, January 31st...

Boston ....... 12 (1920, 1935)
Hartford ..... 15 (1951)
Providence ... 15 (1935)
Worcester .... 11 (1951)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 9 PM EST this evening for CTZ002>004.
     Wind Chill Advisory from 11 PM this evening to 9 AM EST
     Thursday for CTZ002>004.
MA...Wind Advisory until 9 PM EST this evening for MAZ002>021-023-
     026.
     Wind Chill Advisory from 11 PM this evening to 9 AM EST
     Thursday for MAZ003-005>007-010>019-026.
     Wind Chill Warning from 11 PM this evening to 9 AM EST
     Thursday for MAZ002-004-008-009.
     High Wind Warning until 10 PM EST this evening for MAZ022-024.
RI...Wind Advisory until 9 PM EST this evening for RIZ001>008.
     Wind Chill Advisory from 11 PM this evening to 9 AM EST
     Thursday for RIZ001>005.
MARINE...Heavy Freezing Spray Warning from 10 PM this evening to 9 AM
     EST Thursday for ANZ231-232-251.
     Storm Warning until 11 PM EST this evening for ANZ231-232-
     254>256.
     Freezing Spray Advisory from 9 PM this evening to 7 AM EST
     Friday for ANZ233>235-237-250-254>256.
     Gale Warning until 3 AM EST Thursday for ANZ233>235-237.
     Gale Warning until 1 AM EST Thursday for ANZ230.
     Gale Warning until 11 PM EST this evening for ANZ236.
     Gale Warning until 7 AM EST Thursday for ANZ250-251.

&&

SYNOPSIS...KJC/Sipprell
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Sipprell
AVIATION...KJC/Sipprell
MARINE...KJC/Sipprell
CLIMATE...
Hazardous weather outlook, Jan 30, 4:15 AM EST, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
415 AM EST Wed Jan 30 2019

CTZ002-MAZ003>005-010>012-026-310915-
Hartford CT-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
415 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

An area of snow squalls are expected to push across the region from
about 3 pm this afternoon to 7 pm this evening. Expect near white out
conditions in any squalls, with brief heavy snow along with blustery
westerly winds with potential gusts up to 40 mph. Quick
accumulations to around an inch possible. Reduced visibilities are
likely in any snow squalls that will affect the afternoon and early
evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ002-008-009-310915-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
415 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

An area of snow squalls are expected to push across the region from
about 3 pm this afternoon to 7 pm this evening. Expect near white out
conditions in any squalls, with brief heavy snow along with blustery
westerly winds with potential gusts up to 40 mph. Quick
accumulations to around an inch possible. Reduced visibilities are
likely in any snow squalls that will affect the afternoon and early
evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ003-004-MAZ006-007-013>017-RIZ001>004-310915-
Tolland CT-Windham CT-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
415 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
THURSDAY...

This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts, northeastern Massachusetts, southeastern
Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

An area of snow squalls are expected to push across the region from
about 3 pm this afternoon to 7 pm this evening. Expect near white out
conditions in any squalls, with brief heavy snow along with blustery
westerly winds with potential gusts up to 40 mph. Quick
accumulations to around an inch possible. Reduced visibilities are
likely in any snow squalls that will affect the afternoon and early
evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ018>021-023-RIZ005>008-310915-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Dukes MA-Bristol RI-Washington RI-Newport RI-
Block Island RI-
415 AM EST Wed Jan 30 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts,
central Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

An area of snow squalls are expected to push across the region from
about 3 pm this afternoon to 7 pm this evening. Expect near white out
conditions in any squalls, with brief heavy snow along with blustery
westerly winds with potential gusts up to 35 to 40 mph. Quick
accumulations to around an inch possible. Reduced visibilities are
likely in any snow squalls that will affect the afternoon and early
evening commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022-024-310915-
Barnstable MA-Nantucket MA-
415 AM EST Wed Jan 30 2019

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ254>256-310915-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
415 AM EST Wed Jan 30 2019

...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST FRIDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ251-310915-
Massachusetts Bay and Ipswich Bay-
415 AM EST Wed Jan 30 2019

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ233>235-237-250-310915-
Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
415 AM EST Wed Jan 30 2019

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
EST FRIDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-310915-
Boston Harbor-Narragansett Bay-
415 AM EST Wed Jan 30 2019

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-232-310915-
Cape Cod Bay-Nantucket Sound-
415 AM EST Wed Jan 30 2019

...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST
THIS EVENING...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO
9 AM EST THURSDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jan 30, 10:48 AM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1048 AM EST Wed Jan 30 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-302130-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-Block Island RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre,
Fitchburg, Framingham, Lowell, Lawrence, Gloucester,
Chesterfield, Blandford, Amherst, Northampton, Springfield,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston,
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford,
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven,
Nantucket, Ayer, Foster, Smithfield, Providence, Coventry,
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol,
Narragansett, Westerly, Newport, and New Shoreham
1048 AM EST Wed Jan 30 2019

...HIGH IMPACT SNOW SQUALLS EXPECTED BETWEEN 3 AND 7 PM THIS
EVENING WILL RESULT IN VERY HAZARDOUS TRAVEL...

While dry weather will prevail through early afternoon, an arctic
cold front will approach from the west. High impact snow squalls
are expected to cross western MA/northern CT between 3 and 5 pm,
and eastern MA/RI between 5 and 7 pm. The snow squalls should
exit the southeast New England coast by 8 pm.

These snow squalls may be quite widespread, resulting in briefly
very heavy snow, strong winds, and near white-out conditions.
While snow squalls will last less than 30 minutes in most
locations, they will have a significant impact on travel and
affect part of the evening commute. Dangerous travel conditions
are expected. Snow accumulations up to an inch in a short time
are anticipated, but can not rule out localized 2 inch amounts.

Motorists planning travel this evening should be prepared for high
impact snow squalls and very hazardous travel.
Local storm report, Jan 30, 11:21 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1121 AM EST WED JAN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             COVENTRY                41.77N  72.31W
01/30/2019  M2.5 INCH        TOLLAND            CT   TRAINED SPOTTER

0856 AM     SNOW             NORTH GRAFTON           42.23N  71.71W
01/30/2019  M2.0 INCH        WORCESTER          MA   HAM RADIO

0857 AM     SNOW             STOW                    42.44N  71.51W
01/30/2019  M3.0 INCH        MIDDLESEX          MA   MEDIA

0931 AM     SNOW             EAST LONGMEADOW         42.06N  72.51W
01/30/2019  M4.4 INCH        HAMPDEN            MA   HAM RADIO

0954 AM     SNOW             LOWELL                  42.63N  71.32W
01/30/2019  M3.3 INCH        MIDDLESEX          MA   TRAINED SPOTTER

0955 AM     SNOW             AMESBURY                42.86N  70.93W
01/30/2019  M2.8 INCH        ESSEX              MA   TRAINED SPOTTER

1004 AM     SNOW             FITCHBURG               42.58N  71.80W
01/30/2019  M2.9 INCH        WORCESTER          MA   HAM RADIO

&&

EVENT NUMBER BOX1900498
EVENT NUMBER BOX1900499
EVENT NUMBER BOX1900500
EVENT NUMBER BOX1900501
EVENT NUMBER BOX1900502
EVENT NUMBER BOX1900503
EVENT NUMBER BOX1900504

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:21 AM ESTWind AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region18 hr
Jan 30, 3:29 AM ESTWind Chill AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region30 hr
Jan 30, 4:01 PM ESTSnow Squall WarningBOXCapitol Planning Region59 min
Jan 30, 5:30 PM ESTSnow Squall WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region30 min
Jan 30, 5:58 PM ESTSnow Squall WarningBOXNortheastern Connecticut Planning Region47 min
Jan 30, 6:36 PM ESTSnow Squall WarningBOXNortheastern Connecticut Planning Region39 min

Nearby

Snow Squall Warnings in Connecticut, 2019Every snow squall warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.